MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P045
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer had an issue with the tracheostomy tubes on one of their pediatric patients.The patient did have an issue with desaturation and their tracheostomy tube needed to be changed out.Additional information received via customer response email dated 01-jul-2022: the cuff did not seal with placement of sterile water, large leak noted, decompensation.Nurse was called to bedside, could hear infant crying with decompensation, added 1 cc of sterile water and there was no effect, changed out to another size tracheotomy tube.Prematurely needed to change tracheostomy tube until we had a good seal with cuff and no leak and no decompensation, good bilateral breath sounds.
 
Event or Problem Description
Additional information was received which included patient age, race, sex, ethnicity and weight.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: update not required additional patient information received (updated a2,a3, a4, a5, a6, b5) e4 is unknown, no information provided to date.A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample nor photos were received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15117197
Report Number3012307300-2022-14376
Device Sequence Number6603875
Product Code JOH
UDI-Device Identifier15021312006285
UDI-Public15021312006285
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67P045
Device Catalogue Number67P045
Device Lot Number4216302
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/04/2022
06/15/2023
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date12/06/2022
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO
Patient SexFemale
Patient Weight12 KG
Patient EthnicityNon Hispanic
Patient RaceWhite